Drug interactions between Cipro and warfarin
Interactions between your drugs
Applies to: Cipro (ciprofloxacin) and warfarin
Using ciprofloxacin together with warfarin may cause you to bleed more easily. You may need a dose adjustment based on your prothrombin time or International Normalized Ratio (INR). Call your doctor promptly if you have any unusual bleeding or bruising, vomiting, blood in your urine or stools, headache, dizziness, or weakness. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Cipro (ciprofloxacin)
Do not take ciprofloxacin with dairy products such as milk or yogurt, or with calcium-fortified foods (e.G., cereal, juice). You may eat or drink dairy products or calcium-fortified foods with a regular meal, but do not use them alone when taking ciprofloxacin. They could make the medication less effective. When ciprofloxacin tablets are given with enteral (tube) feedings, ciprofloxacin may not work as well. You could interrupt the feeding for 1 hour before and 2 hours after the ciprofloxacin dose, or your doctor may decide to switch to a different treatment. Ciprofloxacin oral suspension should not be given via nasogastric tubes or feeding tubes. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: warfarin
Nutrition and diet can affect your treatment with warfarin. Therefore, it is important to keep your vitamin supplement and food intake steady throughout treatment. For example, increasing vitamin K levels in the body can promote clotting and reduce the effectiveness of warfarin. While there is no need to avoid products that contain vitamin K, you should maintain a consistent level of consumption of these products. Foods rich in vitamin K include beef liver, broccoli, Brussels sprouts, cabbage, collard greens, endive, kale, lettuce, mustard greens, parsley, soy beans, spinach, Swiss chard, turnip greens, watercress, and other green leafy vegetables. Moderate to high levels of vitamin K are also found in other foods such as asparagus, avocados, dill pickles, green peas, green tea, canola oil, margarine, mayonnaise, olive oil, and soybean oil. However, even foods that do not contain much vitamin K may occasionally affect the action of warfarin. There have been reports of patients who experienced bleeding complications and increased INR or bleeding times after consuming large quantities of cranberry juice, mangos, grapefruit, grapefruit juice, grapefruit seed extract, or pomegranate juice. Again, you do not need to avoid these foods completely, but it may be preferable to limit their consumption, or at least maintain the same level of use while you are receiving warfarin. Talk to a healthcare provider if you are uncertain about what foods or medications you take that may interact with warfarin. It is important to tell your doctor about all medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
When warfarin is given with enteral (tube) feedings, you may interrupt the feeding for one hour before and one hour after the warfarin dose to minimize potential for interaction. Feeding formulas containing soy protein should be avoided.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.